Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

What causes burning sensation inside the thighs with bruising around a vein?

User rating for this question
Answered by

Pathologist and Microbiologist
Practicing since : 2006
Answered : 6666 Questions
I have had a intermittent stinging burning sensation on the inside of my thigh for at least six months. It is getting worse and occurs more often. Now some bruising is starting to appear around the area. The area is right on top of or around a vien that runs down the inside of my leg towards my knee. Ant ideas what might cause this.
Posted Tue, 18 Mar 2014 in General Health
Answered by Dr. Shailja Puri 44 minutes later
Brief Answer: Inflammation of veins or lymphatics Detailed Answer: Hello, Thanks for posting your query on HealthCareMagic. The symptoms of burning sensation on the inside of the thigh along with bruising around a vein suggests pathology of the vein. The most probable pathology being thrombophlebitis. Thrombophlebitis is inflammation of the wall of the vein and superimposed thrombus formation. Thrombus formation can lead to swelling and edema of the local area. You need to consult a surgeon for clinical examination and relevant investigations. Doppler study of the veins will evaluate the status of veins, presence or absence of any thrombus. In case, the valves of the veins are incompetent and the vein has developed varicosity, the vein may have to removed surgically. Before that antibiotics may be required to treat the infection. The other possibility is that of inflamed lymphatics. Inflamed lymphatics are accompanied by local lymph node enlargement and pain. Inflamed lymphatics are also treated by antibiotics. Consult your surgeon at the earliest. If you have more queries, I will be glad to answer. Dr Shailja P Wahal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor